Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Binghamton, NY

July 4, 20124 counties in Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 4, 2012, 6:17 PM EDT for 4 counties in Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 6:17 PM EDT (22:17 UTC)
Expired
Jul 4, 2012, 7:00 PM EDT
In force
43 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Pike County, PA, Susquehanna County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 108 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS51 KBGM 042217
SVRBGM
PAC069-103-115-131-042300-
/O.NEW.KBGM.SV.W.0041.120704T2217Z-120704T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  WEST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTH CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHEASTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 700 PM EDT.

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOP BOTTOM...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENWOOD AND NICHOLSON BY 626 PM EDT...
  LENOXVILLE AND ROYAL BY 632 PM EDT...
  FLEETVILLE AND WALLSVILLE BY 634 PM EDT...
  DALTON BY 638 PM EDT...
  EAST BENTON BY 640 PM EDT...
  WAVERLY BY 642 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4170 7597 4182 7580 4160 7546 4138 7544
      4137 7528 4138 7526 4142 7524 4143 7521
      4141 7518 4133 7531 4134 7534 4137 7536
      4138 7544 4126 7544 4125 7546
TIME...MOT...LOC 2218Z 316DEG 23KT 4169 7579

$$

RRM
1 follow-up statement
316 
WWUS51 KBGM 042241
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
641 PM EDT WED JUL 4 2012

PAC103-115-042252-
/O.CAN.KBGM.SV.W.0041.000000T0000Z-120704T2300Z/
PIKE PA-SUSQUEHANNA PA-
641 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SUSQUEHANNA AND
WEST CENTRAL PIKE COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4154 7579 4164 7572 4163 7551 4160 7546
      4138 7545 4126 7544 4125 7546
TIME...MOT...LOC 2242Z 316DEG 22KT 4158 7565

$$

PAC069-131-042300-
/O.CON.KBGM.SV.W.0041.000000T0000Z-120704T2300Z/
LACKAWANNA PA-WYOMING PA-
641 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EXTREME EAST CENTRAL WYOMING AND LACKAWANNA COUNTIES...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EAST BENTON...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKS GREEN AND CLARKS SUMMIT BY 650 PM EDT...
  JERMYN...MAYFIELD AND BLAKELY BY 655 PM EDT...
  ARCHBALD...WINTON AND JESSUP BY 700 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4154 7579 4164 7572 4163 7551 4160 7546
      4138 7545 4126 7544 4125 7546
TIME...MOT...LOC 2242Z 316DEG 22KT 4158 7565

$$

RRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:20 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 4, 3:20 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT WED JUL 4 2012

.SYNOPSIS...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THIS EVENING IN ADVANCE OF COLD FRONT WHICH WILL PASS OVERNIGHT.
BEHIND THIS FEATURE...NOTICEABLY COOLER CONDITIONS ARE EXPECTED ON
THURSDAY AS HIGH PRESSURE NOSES SOUTH FROM SOUTHERN CANADA.
ANOTHER WARM AND HUMID DAY IS THEN EXPECTED ON FRIDAY AS
UNSEASONABLY WARM AND HUMID AIR MOVES BACK INTO THE AREA ONCE
AGAIN.

&&

.NEAR TERM /THROUGH TONIGHT/...
320 PM UPDATE...
CONVECTION HAVING A DIFFICULT TIME INITIATING THIS AFTERNOON WHICH
IS DUE TO THE LACK OF A FORCING MECHANISM. AS STATED IN PREVIOUS
UPDATES...MUCH OF CENTRAL NY AND NORTHEAST PA REMAINS IN-BETWEEN
TWO SEPARATE MID-LEVEL SHORTWAVES...ONE ACROSS THE OHIO VALLEY AND
THE OTHER ACROSS EASTERN CANADA. IN ADDITION...POLAR JETSTREAK NOW
DIVING INTO NORTHERN NY PLACES MUCH OF NORTHERN NY/NEW ENGLAND
UNDER THE FAVORABLE LEFT EXIT REGION...WHILE OUR REGION TO THE
SOUTHWEST REMAINS IN UPPER CONVERGENCE ALOFT. ALL TOLD...THINGS
ARE JUST NOT COMING TOGETHER THIS AFTERNOON TO FAVOR WIDESPREAD
CONVECTION. LATEST LOOK AT 18Z SFC OBS SHOW A DEVELOPING LAKE
SHADOW SOUTH OF LAKE ONTARIO...WITH LATEST SPC MESOANALYSIS
GRAPHICS SUGGESTING INCREASE LOW-LEVEL CONVERGENCE IN ITS
VICINITY. FOR AREAS FURTHER SOUTH...MUCH BETTER INSTABILITY IS
PRESENT WITH LATEST GRAPHICS SHOWING A MLCAPE INSTABILITY AXIS
CHARACTERIZED BY VALUES APPROACHING 3000 J/KG EXTENDING NORTH FROM
CENTRAL PA INTO THE CENTRAL FINGER LAKES. DESPITE STRONG
INSTABILITY...NO APPRECIABLE SFC FEATURES ARE CURRENTLY AVAILABLE
TO INITIATE CONVECTION.

THE ABOVE SAID...WILL CONTINUE TO CARRY ISO-SCT MENTION ACROSS THE
CWA AS ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR RAPID DEVELOPMENT
IF STORMS ACTUALLY GET GOING. WOULD NOT BE SURPRISED IF THINGS HOLD
OFF UNTIL COLD FRONT BEGINS WORKING THROUGH THE AREA TOWARDS 00Z.
UNDER THIS SCENARIO HOWEVER...THE PEAK HEATING/MAXIMUM INSTABILITY
WINDOW WILL HAVE BEEN ELAPSED WHICH SUPPORTS THE CURRENT FCST OF
ONLY AN ISO-SCT MENTION. IF STORMS ARE ABLE TO GET GOING...ISO
SEVERE STORMS CANNOT BE RULED OUT AS STRONG 0-3KM WINDS IN A
UNIDIRECTIONALLY SHEARED ENVIRONMENT WOULD FAVOR SHORT BOWING
LINES. IF SHWRS/ISO STORMS DEVELOP ALONG THIS FRONT...EXPECT
DRYING CONDITIONS FROM NORTH TO SOUTH AS FRONT CLEARS THE AREA.

WITH RESPECT TO OVERNIGHT LOWS...EXPECT VALUES TO FALL INTO THE MIDDLE
TO UPPER 60S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
HIGH PRESSURE NOSING SOUTH FROM SOUTHERN CANADA WILL DOMINATE THE
WEATHER PATTERN ON THURSDAY. WITH THE INFLUX OF DRIER AIR...SKIES
SHOULD REMAIN MOSTLY SUNNY THROUGHOUT THE DAY WITH HIGH TEMPS
EXPECTED TO WARM INTO THE UPPER 70S TO LOWER 80S.

DRY CONDITIONS TO PERSIST INTO THU NIGHT AS WEAK UPPER RIDGING
BUILDS OVER THE AREA IN ADVANCE OF A NORTHERN STREAM CLOSED LOW
MOVING SOUTH OF HUDSON BAY. AS THIS OCCURS...A WARM FRONT ATTACHED
THIS FEATURE WILL SLOWLY BEGIN LIFTING THROUGH THE AREA OVERNIGHT
WHICH FOR ALL INTENSIVE PURPOSES APPEARS TO MOVE PASS THROUGH
UNEVENTFULLY. FOLLOWING ITS PASSAGE...H85 TEMPS QUICKLY WARM
BETWEEN 20-22C ACROSS THE REGION WHICH WILL SUPPORT HIGH TEMPS
WARMING WELL INTO THE LOWER TO MIDDLE 90S FRI AFTERNOON. HIGH
TEMPS COMBINED WITH INCREASING AMOUNTS OF LOW-LEVEL MOISTURE WILL
SUPPORT HEAT INDICES REACHING INTO THE UPPER 90S ACROSS MOST
AREAS. WILL CONTINUE TO HIGHLIGHT HEAT RISKS IN THE HWO PRODUCT.

A FAIR AMOUNT OF UNCERTAINTY STILL EXISTS WITH RESPECT TO NEXT
COLD FRONT PROGGED TO ENTER THE FCST AREA ON SAT. NEWLY ARRIVING
GFS AND ECMWF SUGGEST FRONT WILL HOLD OFF UNTIL AT LEAST 12Z
SAT...WHILE THE WRF SUGGEST FEATURE WILL ENTER EARLIER IN THE
MORNING. FOR NOW...CONSIDERING THE TIME OF YEAR...WILL FAVOR THE
SLOWER GFS/ECMWF SOLUTIONS AS FRONTS TYPICALLY HAVE A MORE
DIFFICULT TIME MOVING SOUTH ESPECIALLY WHEN ENCROACHING UPON A
WELL ESTABLISHED UPPER RIDGE AXIS. IN ANY EVENT...UNSETTLED
CONDITIONS APPEAR TO BE ON TAP THROUGH THE COURSE OF THE DAY WITH
ISO-SCT SHWRS/STORMS EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MDLS ARE IN GOOD AGREEMENT WITH THE LARGER SCALE PTRN SHOWING THE
INCREASING AMPLITUDE OF THE NE U.S. TROF. WE CAN'T RULE OUT THE
CHC FOR SCT, MAINLY DIURNALLY FORCED CONVECTION IN THIS PTRN BUT
TIMING OF S/WV'S THIS FAR OUT IS VERY DIFFICULT. ALL IN ALL THE
MAIN THEME WILL BE FOR MUCH MORE COMFORTABLE CONDITIONS FOR THE
START OF THE WORK WEEK. WE FOLLOWED HPC GUIDANCE...BUT TWEEKED
THE SAT NGT/EARLY SUNDAY FCST TO ALLOW FOR SLOWER FROPA PER THE
GFS/EURO SOLUTIONS (NAM LOOKS TO FAST IN OUR OPINION). SO AFTER
THE THREAT FOR TSRA ON SAT/SAT NGT...GNRLY FAIR WX AND SEASONABLE
TEMPS WITH AN OUTSIDE CHC FOR A STRAY SHRA/TSRA.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
OVERALL...VFR WILL PREVAIL THRU 18Z THURSDAY. THE CAVEATS ARE THE
POTNL FOR ISOLD/WDLY SCT SHRA/TSRA THIS AFTN INTO THE EARLY EVNG
HRS WHICH COULD PRODUCE RESTRICTIONS...BUT WITH LTL TO FOCUS ON
W/RESPECT TO INITIATION AND QUESTIONABLE CVRG...WE DID NOT
INTRODUCE PCPN WITH THIS TAF PCKG. THE BEST CHC OF THIS OCCURING
WOULD APPEAR TO BE AT AVP. LATER TNGT...WE COULD SEE A BRIEF PD OF
MVFR ACRS THE SRN TIER AND NE PA IN THE 08-12Z TIME FRAME SHORTLY
AFTER FROPA DUE TO A COMBINATION OF HZ/BR AND PSBLY A BRIEF PD OF
MVFR CIGS. WINDS THIS AFTN GNRLY W TO NW 10-20 KTS...BECMG NWLY
ARND 5 KTS TNGT...THEN N TO NW ON THU 10-20 KTS.

OUTLOOK...

FRIDAY...MAINLY VFR.

SAT/SAT NGT...MVFR/IFR CONDITIONS POSSIBLE IN DEVELOPING SHRA/TSRA
ACTIVITY.

SUN/MON...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...CMG
NEAR TERM...CMG
SHORT TERM...CMG
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 4, 2:21 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT WED JUL 4 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-051830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
221 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WHERE HIGH
TEMPERATURES WILL REACH THE LOWER 90S ACROSS MOST AREAS. EXPECT
HEAT INDICES BETWEEN 94 AND 97 DEGREES BEFORE CONDITIONS BEGIN TO
COOL TOWARDS EVENING.

SCATTERED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...
WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. THE BEST POTENTIAL
FOR STRONGER STORMS WILL BE ACROSS THE SOUTHERN TIER OF NEW YORK
AND NORTHEAST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT HUMID CONDITIONS ARE ANTICIPATED BOTH FRIDAY AND SATURDAY.
AFTERNOON HIGH TEMPERATURES COULD EASILY EXTEND INTO THE LOWER TO
MIDDLE 90S ON FRIDAY...AND POSSIBLY UPPER 80S TO LOWER 90S ON
SATURDAY. HEAT INDICES WILL LIKELY APPROACH 100 DEGREES FRIDAY
AFTERNOON...WITH SLIGHTLY COOLER VALUES ANTICIPATED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 6:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 PM EDT WED JUL 4 2012

NYZ055-056-PAZ038-039-042230-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-
601 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN BRADFORD...
NORTHWESTERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND SOUTHWESTERN BROOME
COUNTIES...

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST
AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TIOGA TERRACE AND VESTAL AT 605 PM EDT...
  VESTAL CENTER AT 610 PM EDT...
  FRIENDSVILLE AT 620 PM EDT...
  BRACKNEY AT 625 PM EDT...
  WYOANNA AND HALLSTEAD AT 630 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

LAT...LON 4198 7567 4179 7585 4206 7630 4221 7616

RRM
Special weather statement, Jul 4, 6:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
604 PM EDT WED JUL 4 2012

PAZ039-044-042230-
LACKAWANNA PA-SUSQUEHANNA PA-
604 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHERN LACKAWANNA AND SOUTH
CENTRAL SUSQUEHANNA COUNTIES...

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  FLEETVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TOMPKINSVILLE AND CRAIG AT 610 PM EDT...
  CLARKS GREEN AND CLARKS SUMMIT AT 615 PM EDT...
  JERMYN AND MAYFIELD AT 620 PM EDT...
  ARCHBALD AND WINTON AT 625 PM EDT...
  JESSUP AND CORTEZ AT 630 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4130 7548 4155 7579 4164 7572 4164 7579
      4173 7569 4158 7546 4133 7545

RRM
Special weather statement, Jul 4, 6:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
610 PM EDT WED JUL 4 2012

PAZ039-043-044-072-042245-
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
610 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL WAYNE...
NORTHEASTERN WYOMING...NORTHERN LACKAWANNA AND SOUTH CENTRAL
SUSQUEHANNA COUNTIES...

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HOP
  BOTTOM...AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HOP BOTTOM AND WEST LENOX AT 620 PM EDT...
  GLENWOOD AND NICHOLSON AT 625 PM EDT...
  MARSHBROOK AND FLEETVILLE AT 630 PM EDT...
  FLEETVILLE AND WALLSVILLE AT 635 PM EDT...
  EAST BENTON AND TOMPKINSVILLE AT 640 PM EDT...
  JERMYN AND MAYFIELD AT 645 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4158 7544 4142 7566 4174 7601 4186 7583

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:04 PM EDTSpecial Weather StatementBGMLackawanna26 min
Jul 4, 6:10 PM EDTSpecial Weather StatementBGMSusquehanna35 min
Jul 4, 6:23 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wyoming52 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.